Hello - I'm new here and wish to share concerns

I am on 200mg Sertraline which do not seem to be working any longer. I have taken anti depressants for 18years and hate that I am reliant on them - I'm especially annoyed that I have allowed myself to bend to GP's advice and now on the maximum dose and it is not working for me. I am thinking of coming off completely as I am aware of being in a bubble type of existence and not connecting with my friends and family as I'd rather sleep my life away. I look young but feel old my whole body aches. I started HRT patches a few months back (Evorel Sequi) they seemed to level out some of my daily stresses. The past 6-8 wks I have been isolating myself from the lovely people in my life - the reason is I really dont want to hurt them with my moodiness. I'm also beginning to notice obsessive activity and wont stop cleaning or decluttering and then when my burst of energy leaves me (with no warning) my mood is flat, I'm lazy leave everything lying around - zero motivation to live and exhausted. 3 days ago I started reducing my Sertraline from 200mg to 175mg - my reasons for this is after 18 years of "depression" I've no fight left in me so - it cant get worse. I don't even know if I am asking a question or just offloading. I go through fitness spells, tried EFT, reiki, hypnotherapy, CBT, acupuncture (most of which I funded myself). I am reaching a milestone in my life and I believe that due to AD I have not taken stock of the stages in my life where I should have ended a relationship, made big choices like 'I would like a family' nope I just took the easy route and allowed life to just happen. Now I have no children and a list of ex boyfriends who were decent loving people - but I seriously worry I do not have any belief in love - I cannot express it - I'm numb. I've been truly loved and the poor guys have tried so hard but I end up realising its not fair for them or me and decide to be on my own. Oh geez I've rambled (thats another thing I'm thinking of trying - rambling). If anyone has experienced strange symptoms when taking sertraline and HRT (Evorel Sequi) like I have - be good to know if there is any advice. Now I'm thinking I'd be better going out for a run - to get all this tension away hmmmm!

3 Replies

oldestnewest
  • Your medications will be a problem when taking Hormone Therapy you fears and depression will most probably be all over the place.

    My life was like yours and it was made worse by my Disability.

    We made massive changes that removed me from my family members and pushed me down several different pathways and I love my Wife for allowing these changes to flourish.

    My life has changed dramatically and parts of it have been interesting to say the least. New friends and hobbies have replaced a negative period in my life. One thing however in my case I will need to take AD for the rest of my life, that is only a very small problem when I consider what I have been through in the past.

    Only you can decide what actions you may need to take to put your mind at rest and start a new pathway that will allow you move on.

    One of the main problems we have in cases like this is we beat ourselves up and become self critical of our past, what if or why me follow us, we become a victim and that seems to broadcast to all around us and people may pick up on these feelings

    Whatever your past and those around us, you have your life to lead, no-one can do that for you, We pick ourselves up dust off shrug and move on. Your medications are only a small part of any changes you may need to take.

    Stop concerning yourself of the past look forward to a new life

    B.

  • Thank you for the reply B, I will just see how things go by reducing.

    A

  • I was on sertraline a while back and felt like a zombie - I had terrible restless legs at night and couldn't sleep. Eventually came off them entirely because I'd got to the point where I felt like feeling anything was better than feeling nothing and not sleeping. I do think that sometimes it's waiting til you find that drug that suits you.